Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Are there HAART drugs that also inhibit or suppress KS?
Aug 24, 2002

I have been taking Combivir and Viramune ever since I tested positive about a year ago. I had a small KS lesion on my ankle which prompted my being tested for HIV. In about 6 mos another one appeared an inch away. No others have appeared. My CD4 cells are 500 and viral load is undetectable. Is there any other HAART meds that would fight my KS and still keep my viral load and CD4 cells figures the same (or even better? THANKS!?

Response from Dr. Dezube

It sounds like you are doing extremely well on your combination of Combivir and Viramune. I would NOT recommend that you change this regimen. Your current regimen is well-tolerated both short-term and long-term. HAART meds have been shown both to decrease the size of KS lesions as well as to prevent the development of new KS lesions. Although there are some laboratory experiments which show that protease inhibitors may be more effective than non-nucleoside reverse transcriptase inhibitors (sustiva, viramune, rescriptor) in terms of KS, in clinical practice I believe that all these drugs are equally effective. Any HAART med which keeps the CD4 cells high, the viral loads low, and has a low side effect profile is okay by me. So please don't rock the boat.


Previous
Can testosterone gel stimulate tumors?
Next
Panretin gel- Is it the fountain of youth?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement